MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection the guidewire was seen to be kinked on the mid-section of the nitinol tubing 171cm from the proximal end.The guidewire was fractured along the nitinol tubing with the platinum wire stretched.Functional testing was not performed due to break.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event of the guidewire torque problem could not be replicated; however, the analysis results are consistent with the reported event.The reported event of the guidewire kinked/bent was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that, when removing the guidewire from its packaging, the physician did not deliberately inspect its condition.During the subsequent process of delivering the guidewire along with a microcatheter to the lesion site, the physician found that the guidewire could not be twisted.Despite multiple attempts, it remained un-twistable.The physician then withdrew the guidewire and observed a crease/kink in the middle section.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was not tortuous.The guidewire was returned for analysis, the guidewire was kinked to the nitinol tubing and there was a fracture and to the nitinol tubing and stretching to the platinum coil to the distal end of the guidewire.It was stated that an inspection was not performed on the initial condition of the guidewire, however it cannot be determined if the device damage occurred during preparation.It is probable that there were anatomical and/or procedural factors present during use, which may have caused or contributed to the reported events and to the defects noted to the returned device.An assignable cause of procedural factors will be assigned to the reported event of the guidewire torque problem and guidewire kinked/bent and to the analyzed damage of the guidewire kinked/bent, guidewire distal tip broken/fractured during use and guidewire distal tip stretched, as the issue is associated with a product that meets stryker design and manufacture specifications and was used according to the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject guidewire was returned for analysis and the device was found fractured along the nitinol tubing with the platinum wire stretched.The device was replaced and the procedure was completed successfully with no clinical consequences to the patient.

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23320025
Report Number3012931345-2025-00172
Device Sequence Number12045973
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)260206(10)0000619472
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Catalogue NumberM00313010
Device Lot Number0000619472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient RaceAsian